Advertisement

Acta Mathematica Hungarica

, Volume 52, Issue 1–2, pp 83–90 | Cite as

The prevalence of strong uniqueness inL1

  • J. R. Angelos
  • D. Schmidt
Article
  • 16 Downloads

Keywords

Strong Uniqueness 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Angelos and A. Egger, Strong uniqueness in theL p spaces,J. Approx. Theory,42 (1984), 14–26.Google Scholar
  2. [2]
    J. Angelos and A. Kroó, The equivalence of the moduli of continuity of the best approximation operator and of strong unicity inL 1,J. Approx. Theory,46 (1986), 129–136.Google Scholar
  3. [3]
    I. Barrodale, M. J. D. Powell and F. D. K. Roberts, The differential correction algorithm for rationall approximation,SIAM J. Numer. Anal.,9 (1972), 493–504.Google Scholar
  4. [4]
    E. W. Cheney and D. E. Wulbert, The existence and uniqueness of best approximations,Math. Scand.,24 (1969), 113–140.Google Scholar
  5. [5]
    L. Cromme, Strong uniqueness, a far reaching criterion for convergence analysis of iterative processes,Numer. Math.,29 (1978), 179–193.Google Scholar
  6. [6]
    A. L. Garkavi, On Cebysev and almost Cebysev subspaces,Amer. Math. Soc. Transl.,96 (1970), 177–187.Google Scholar
  7. [7]
    A. Kroó, On the continuity of best approximations in the space of integrable functions,Acta Math. Acad. Sci. Hung.,32 (1978), 331–348.Google Scholar
  8. [8]
    A. Kroó, BestL 1-approximation on finite point sets: rate of convergence,J. Approx. Theory,33 (1981), 340–352.Google Scholar
  9. [9]
    D. J. Newman and H. S. Shapiro, Some theorems on Čebyŝev approximation,Duke Math. J.,30 (1963), 673–681.Google Scholar
  10. [10]
    G. Nürnberger, Unicity and strong unicity in approximation theory,J. Approx. Theory,22 (1979), 54–70.Google Scholar
  11. [11]
    G. Nürnberger and I. Singer, Uniqueness and strong uniqueness of best approximations by spline subspaces and other subspaces,J. Math. Anal. Applic.,90 (1982), 171–184.Google Scholar
  12. [12]
    R. R. Phelps, Cebysev subspaces of finite dimension inL 1,Proc. of the Amer. Math. Soc.,17 (1966), 646–652.Google Scholar
  13. [13]
    E. Rozema, Almost Chebyshev subspaces ofL 1(μ,E),Pacific J. Math.,53 (1974), 585–603.Google Scholar
  14. [14]
    I. Singer,The Theory of Best Approximation and Functions Analysis, SIAM (Philadelphia, 1974).Google Scholar
  15. [15]
    D. E. Wulbert, Uniqueness and differential characterization of approximation from manifolds of functions,Amer. J. Math.,18 (1971), 350–366.Google Scholar

Copyright information

© Akadémiai Kiadó 1988

Authors and Affiliations

  • J. R. Angelos
    • 1
  • D. Schmidt
    • 2
  1. 1.Department of MathematicsCentral Michigan UniversityMt. PleasantUSA
  2. 2.Department of Mathematical SciencesOakland UniversityRochesterUSA

Personalised recommendations